Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Apr 12, 2012, 4:12 AM CDT for 11 counties in Alabama. It took effect at Apr 12, 2012, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 4:12 AM CDT (09:12 UTC)
- In effect from
- Apr 12, 2012, 1:00 PM CDT
- Expired
- Apr 12, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS84 KHUN 120912 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 412 AM CDT THU APR 12 2012 ALZ001>010-016-122100- /O.NEW.KHUN.FW.W.0011.120412T1800Z-120413T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 412 AM CDT THU APR 12 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * RELATIVE HUMIDITY: VALUES ARE EXPECTED TO DROP TO BETWEEN 20 AND 25 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 12
2 follow-up statements
796 WWUS84 KHUN 121908 AAA RFWHUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT THU APR 12 2012 ALZ001>010-016-130000- /O.CON.KHUN.FW.W.0011.000000T0000Z-120413T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 208 PM CDT THU APR 12 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA... * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: UNTIL 7 PM CDT THIS EVENING. * RELATIVE HUMIDITY: VALUES WILL REMAIN FROM 20 TO 25 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING WELL ABOVE 30 PERCENT AFTER SUNSET. * IMPACTS: THE VERY DRY AIR MASS IN PLACE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ AK
648 WWUS84 KHUN 130000 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 PM CDT THU APR 12 2012 ALZ001>010-016-130100- /O.EXP.KHUN.FW.W.0011.000000T0000Z-120413T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 700 PM CDT THU APR 12 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... LOW RELATIVE HUMIDITY VALUES WHICH IMPACTED MUCH OF NORTHERN ALABAMA THIS AFTERNOON WILL BEGIN TO CLIMB WITH THE ONSET OF THE EVENING PERIOD. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:07 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 12, 3:07 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
307 AM CDT THU APR 12 2012
.DISCUSSION...
WENT WITH A BLEND OF GFS/NAM FOR THIS FCST PACKAGE.
BASED ON 00Z MOS VALUES AND SFC OBS...WENT AHEAD AND CANCELLED THE
FREEZE WARNING FOR MADISON...JACKSON AND DE KALB COUNTIES IN NE AL.
DID KEEP THE FREEZE WARNING GOING FOR OUR TN ZONES OF MOORE...
FRANKLIN...AND LINCOLN COUNTIES...WHERE MRNG LOWS SHOULD DROP INTO
THE LOW 30S. OUR OFFICE POLICY FOR FREEZE WARNINGS IS 32 DEGREES OR
LOWER FOR THREE CONSECUTIVE HOURS.
00Z U/A SOUNDINGS FROM OHX AND BMX WERE DRY AS A BONE...AND THIS
CORRESPONDS WELL WITH MODEL SOUNDINGS AND TIME SECTIONS. SINCE THE
ATMOSPHERE IS VERY DRY...ONLY EXPECT PATCHY FROST ACROSS THE CWA BY
SUNRISE WITH TEMPS QUICKLY WARMING INTO THE 50S BY 1000 AM. THUS WILL
GO WITH PATCHY FROST WORDING IN GRIDS/ZONES FOR THIS MRNG. WILL
UPDATE SPS TO REFLECT THESE CHANGES.
ANOTHER CONCERN TODAY WILL BE FIRE WEATHER...WINDS WILL BE MUCH
LIGHTER TODAY THAN YESTERDAY WITH AFTN RH'S IN THE MID 20S. WILL
TAKE A CLOSER LOOK AFTER GRIDS ARE UPDATED TO SEE IF A RFW WILL BE
NEEDED. ATTM CONDITIONS LOOKS MARGINAL FOR A RFW.
OTHERWISE THE REST OF TODAY AND INTO THE WEEKEND LOOKS DRY WITH A
WARMING TREND...THANKS TO UPPER RIDGING. THERE COULD BE A FEW MORE
CLOUDS ON FRIDAY AS AN UPPER DISTURBANCE MOVES NORTH OF THE CWA.
MONDAY AND TUESDAY...AN UPPER TROF/SFC CDFNT WILL BEGIN TO AFFECT
THE AREA WITH A CHC OF SHRA/TSRA. ATTM GFS IS SHOWING THE BEST CHC OF
PCPN WILL BE LATE MONDAY NIGHT AND INTO TUESDAY...WITH THE PCPN
TAPERING OFF BY TUESDAY EVENING. GFS MODEL SOUNDINGS ALSO SHOW A
POSSIBLE HVY RAIN EVENT ON TUESDAY ALONG WITH SOME STRONG TSRA.
WEDNESDAY...CDFNT WILL BE EAST OF THE TN VALLEY WITH A LITTLE COOLER
TEMPS...DRY CONDITIONS AND LOWER DEWPOINTS.
007
&&
.AVIATION...
/ISSUED 1154 PM CDT WED APR 11 2012/
FOR 06Z TAFS...WITH A STRONG AREA OF HIGH PRESSURE CONTINUING TO
SETTLE INTO THE TENNESSEE AND OHIO VALLEY REGIONS...VFR CONDITIONS
ARE XPCTED THROUGH THE TAF PERIOD.
09
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 67 41 76 52 79 / 0 0 0 0 0
SHOALS 67 42 76 53 80 / 0 0 0 0 0
VINEMONT 65 44 74 52 77 / 0 0 0 0 0
FAYETTEVILLE 65 39 73 50 77 / 0 0 0 0 0
ALBERTVILLE 66 42 74 52 78 / 0 0 0 0 0
FORT PAYNE 65 38 73 51 78 / 0 0 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...FREEZE WARNING UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING ZONES:
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Apr 12, 3:59 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 359 AM CDT THU APR 12 2012 ALZ001>010-016-TNZ076-096-097-121800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 359 AM CDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE WESTERN HALF OF THE AREA MONDAY NIGHT AS A COLD FRONT APPROACHES THE REGION. HOWEVER...THE MOST WIDESPREAD COVERAGE OF STORMS IS EXPECTED ON TUESDAY AS THE COLD FRONT PUSHES EASTWARD ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 12
In the hours before
Special weather statement, Apr 12, 3:23 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 323 AM CDT THU APR 12 2012 ALZ001>010-016-TNZ076-096-097-121300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE... MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 323 AM CDT THU APR 12 2012 ...A FREEZE WARNING REMAINS IN EFFECT FOR LINCOLN...MOORE AND FRANKLIN COUNTIES IN SOUTHERN MIDDLE TENNESSEE UNTIL 8 AM... ...PATCHY FROST POSSIBLE ACROSS THE TENNESSEE VALLEY EARLY THIS MORNING... THE COMBINATION OF LIGHT WINDS...CLEAR SKIES AND TEMPERATURES IN THE LOW TO MID 30S WILL RESULT IN PATCHY FROST ACROSS MUCH OF THE TENNESSEE VALLEY EARLY THIS MORNING. IN PORTIONS OF SOUTHERN MIDDLE TENNESSEE... TEMPERATURES MAY BRIEFLY DROP BELOW THE FREEZING MARK. AS A RESULT A FREEZE WARNING HAS BEEN ISSUED FOR LINCOLN...MOORE AND FRANKLIN COUNTIES IN TENNESSEE UNTIL 8 AM. OTHERWISE TEMPERATURES ARE EXPECTED TO QUICKLY RISE INTO THE 50S BY 10 AM.
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.